3 doctors weighed in:
A friend was taking lisinopril hct for high blood pressure top lip swolled very large what cause this?
3 doctors weighed in

Dr. Bac Nguyen
Family Medicine
1 doctor agrees
In brief: Likely angioedema..
The class of blood pressure medication called angiotensin converting enzyme inhibitor (lisinopril is one) can cause angioedema (swelling of vessels/lymphatics) often seen in/around the mouth, throat/airway etc.
..It is potenetial very dangerous because it can block the airway etc...I would tell your friend to hold the medication and consult his/her doc asap. Good luck.

In brief: Likely angioedema..
The class of blood pressure medication called angiotensin converting enzyme inhibitor (lisinopril is one) can cause angioedema (swelling of vessels/lymphatics) often seen in/around the mouth, throat/airway etc.
..It is potenetial very dangerous because it can block the airway etc...I would tell your friend to hold the medication and consult his/her doc asap. Good luck.
Dr. Bac Nguyen
Dr. Bac Nguyen
Thank
Dr. Gregory Hines
Family Medicine
In brief: Be seen immediately
That can be a sign of what is called angioedema, where you are having an allergic reaction to the medication, which can be serious or even life threatening.

In brief: Be seen immediately
That can be a sign of what is called angioedema, where you are having an allergic reaction to the medication, which can be serious or even life threatening.
Dr. Gregory Hines
Dr. Gregory Hines
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified, Internal Medicine
20 years in practice
162K people helped
Continue
108,000 doctors available
Read more answers from doctors